Enbrel & Acne

Have you experienced oiliness, dryness, acne breakouts, or other skin related side effects from your Enbrel prescription? If so, please tell us about them in the comments section below this post.

16 Replies to “Enbrel & Acne”

  1. I’ve been on Enbrel for 2 years, it works wonderfully but over the last 6 months i have developed acne on my face. I’m 27 and have never suffered from acne in the past.

  2. I’ve been taking enbrel for about 2 year and my face is full of acne. When I stop taking it the acne disappears. I’m desperate!

  3. Yes. I’ve been on Enbrel for six injections now…month and a half…and I have acne breakouts on my face, arms, back, etc. I’m 41 years old. I’ve never had an issue with acne in th past. My brief research tells that the acne should subside after a few months. I hope so.nn1

  4. I am the opposite. If I miss my injection by 4 or 5 days, my face changes completely and I start getting acne. It gets worse and worse until I take it. I can actually tell when it’s time for my weekly injection because my skin starts getting greasy and blackheads. It clears it up for me.

  5. My son is only 8, and he gets acne on his chin, forehead, and across his cheeks and nose every week 2-3 days after he gets his Enbrel shot. It lasts 2 days, and then fades away until 2-3 days after his following shot. He never had it before. He is EIGHT!

  6. I have just taken my 8th shot yesterday. I noticed around my 5th week, that a lot of very small pimples started appearing on my face on my upper cheeks and close to my eyes. Last week however, I began getting larger pimples, with pus in them, and they are hard. I have never had a problem with acne or pimples in my life. I feel like it is the Enbrel that is causing this, but I am worried it could be tuberculosis of the skin? How do you tell the difference?

  7. I’m 38 years old and have been on Enbrel for 2 months. My skin is the worst I’ve ever seen it. It’s oily & dry with so much acne all over my face & neck. I’ve never had more than one zit at a time even in my teen years. I started Enbrel for rheumatoid arthritis, however, it is not working and will be switching to Humira.

    1. I was on Humira for 6 months and I’ve gained 20 lbs and have severe acne. I’m now on Enbrel for two weeks and the acne is coming right back. The weight too. They both helped me so much however there is too many medications out there that don’t have these side effects not to keep trying another one.

  8. I am 53, female, and have never had acne, even as a teenager. I noticed the breakouts on my right cheek around week three. I just took my 5th injection, and the breakouts are now on both cheeks. This cannot be a coincidence My psoriasis is much worse as well

    However, I am totally pain free, which is the reason I’m taking Enbrel. I’ll figure out a way to deal with the breakouts.

  9. I had a few teenage issues with spots but nothing major. started on Enbrel 3 years ago and I have been in a battle with my skin ever since. I have developed acne on my chest and back and my skin is so oily. I have switched contraceptive pill but the GP keeps taking me off it again. You would think arthritis is enough!

  10. I have been on enbrel about 2 months and never had acne until I started this med. I’m thinking of telling the dr to take me off. I have it on my face, breasts, and on my back.

  11. I am 57 years old have been taking Enbrel injections for a little over 2 months. I have noticed acne on my cheeks and forehead. Like so many others I have not had an issue with acne before. I have also noticed weight gain.

  12. I have never had a problem with acne or spots before. I have psoriatic arthritis and take methotrexate and enbrel injections. I have been on enbrel for over a year now. For the last few months I noticed that I was getting spots on my chin/cheek area. This has now spread to both cheeks, chin, neck and cleavage area. I am convinced it is due to the medication. I have tried various creams, gels and lotions from the doctor but nothing seems to help.

  13. I have never had a problem with acne or spots before. I have psoriatic arthritis and take methotrexate and enbrel injections. I have been on enbrel for over a year now. For the last few months I noticed that I was getting spots on my chin/cheek area. This has now spread to both cheeks, chin, neck and cleavage area. I am convinced it is due to the medication. I have tried various creams, gels and lotions from the doctor but nothing seems to help. I am a 37 year old female.

  14. After taking for a year I had severe acne in back, chest, and arms. Went off for a year and back in now for almost a year and the acne is far worse. It is even on my scalp! I never had an issue with acne in my life. I am a 62 y/o female with rheumatoid arthritis for the past 6 years.

Leave a Reply

Your email address will not be published.